Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 27, 2020, 8:01 AM CDT for Wagoner County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2020, 8:01 AM CDT (13:01 UTC)
- Expired
- May 27, 2020, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:00 AM CDT | FLASH FLOOD | 5 S Wagoner, OK | REPORT OF FLASH FLOODING SOUTH OF WAGONER, ALONG THE HWY 16 CORRIDOR, AND ALONG GRAY OAKS ROAD FROM THE VERDIGRIS RIVER TO FORT GIBSON LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
212
WGUS54 KTSA 271301
FFWTSA
OKC145-271600-
/O.NEW.KTSA.FF.W.0017.200527T1301Z-200527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
801 AM CDT Wed May 27 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Wagoner County in northeastern Oklahoma...
* Until 1100 AM CDT.
* At 800 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across portions of Wagoner County. Radar indicates
up to two inches of rain have already fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Wagoner... Okay...
Tullahassee...
Additional rainfall amounts of 2 to 3 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 9527 3592 9528 3590 9528 3588 9525
3587 9523 3586 9523 3581 9527 3581 9534
3582 9536 3580 9542 3580 9551 3595 9548
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$1 follow-up statement
546
WGUS74 KTSA 271520
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1020 AM CDT Wed May 27 2020
OKC145-271600-
/O.CON.KTSA.FF.W.0017.000000T0000Z-200527T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wagoner OK-
1020 AM CDT Wed May 27 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHEASTERN WAGONER COUNTY...
At 1015 AM CDT, Doppler radar indicated moderate to occasionally
heavy rain continues across the warned area. Up to three inches of
rain have already fallen across a small portion of southeast Wagoner
county according to radar estimates. Overland flooding and flooding
of some roadways has been observed. Although the rainfall may
lighten up or end temporarily, flood waters will be slow to
recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Wagoner... Okay...
Tullahassee...
Additional rainfall amounts of up to one half inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 9527 3592 9528 3590 9528 3588 9525
3587 9523 3586 9523 3581 9527 3581 9534
3582 9536 3580 9542 3580 9551 3595 9548
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:14 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 27, 6:14 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 614 AM CDT Wed May 27 2020 .DISCUSSION... The 12Z TAF forecast discussion follows... && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. For the most part, VFR conditions prevail across the area with enough mid cloud cover to prevent fog/low cloud from forming. However, there are periodic holes in the cloud deck, which have allowed pockets or areas of IFR/LIFR cigs/vsbys to develop here and there. Thus, have elected to do a morning TEMPO to cover at all sites which may be overkill, but this will prevent obs chasing. VFR conditions should return by midday, and the potential for storms thru the afternoon increases. Better and earlier chances are at the W AR sites where TEMPO groups were used, with slightly lower and later chances at the E OK sites where PROB30 groups were used. Storms should die off after 00Z. There is some suggestion of fog development by Thursday morning across portions of SE OK and NW AR. Will start off conservative with MVFR conditions toward the end of the forecast in those areas. Lacy && .PREV DISCUSSION... /Issued 355 AM CDT Wed May 27 2020/ DISCUSSION... Cut off upper level low continued to hold across the Southern Plains with the center positioned over Central/Eastern Oklahoma early this morning. The bulk of the ongoing precip was on the eastern side of the low with only a few isolated showers wrapping around the low across Eastern Oklahoma and Northwest Arkansas. Through this evening...the cut off low is expected to continue to slowly drift eastward with the low center over the eastern half of the CWA by tonight. In response...additional scattered rain showers and isolated to scattered thunderstorms are forecast for the CWA again as precip continues to wrap around the low. The greater precip potential looks to be across far Eastern Oklahoma into Northwest Arkansas into this evening before the eastern side of the low shifts east of the CWA. With the low directly over the CWA today and tonight...weak shear/flow and marginal instability should limit severe potentials today. However...if any updraft can sustain itself...500-mb temps of -13 to -16C...could aid in a couple pulse type strong storms this afternoon with hail/gusty winds. Organized severe potentials are not currently anticipated. Locally heavy rainfall could also be possible if caught underneath one of these storms. From the conditions mentioned above...afternoon temps look to only warm into the 70s again today. Tonight into Thursday...shower and isolated thunderstorm chances will remain possible for the CWA before the upper low finally begins to weaken Thursday evening. By Thursday night...an upper level trof axis dropping southeast through the Plains will help to push the weakening upper low out of the region with rain chances tapering off and finally exiting the CWA Thursday night. In the wake of the departing low...clearing skies and northerly flow will spread over the region as the upper trof axis moves through. With the return of the sun...temps Friday look to warm close to seasonal average. Extended model solutions continue to indicate a ridge of high pressure setting up over the Southern Plains during the weekend and holding over the region through much of next week. This will result in a more summer time pattern with temperatures warming back above seasonal average and drier conditions for the CWA. Highs by the latter part of next could maybe approach 90 degrees for parts of the CWA depending on the model of choice. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 61 77 60 / 50 30 50 20 FSM 77 62 78 62 / 60 40 50 20 MLC 74 60 77 61 / 50 20 40 20 BVO 76 59 76 59 / 40 40 50 20 FYV 74 58 74 59 / 60 40 60 30 BYV 75 58 74 59 / 60 40 60 30 MKO 74 60 76 60 / 60 30 50 20 MIO 75 59 75 59 / 50 40 70 30 F10 74 59 76 60 / 50 20 50 20 HHW 76 60 79 62 / 50 40 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, May 27, 5:07 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 AM CDT Wed May 27 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 AM CDT Wed May 27 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered rain showers and isolated thunderstorms this morning will continue to wrap around an upper level low pressure system slowly moving through the region. Additional scattered showers and thunderstorms will also be possible this afternoon across the region. A few of these afternoon storms could become strong with gusty winds...small hail and locally heavy rainfall being the main threats. Organized severe weather is not currently anticipated today. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... Rain showers and isolated thunderstorms will remain possible into Thursday night before the upper level low pressure system weakens and finally exits Friday. In the wake of the departing low pressure system...a ridge of high pressure is forecast to develop over the Southern Plains this weekend into much of next week. This will allow for dry conditions and temperatures warming back above seasonal average next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:52 AM CDT | Areal Flood Advisory | TSA | Cherokee, Mayes, Wagoner | 3 hr |
| May 27, 9:39 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 3 hr |
| May 27, 11:29 AM CDT | Areal Flood Warning | TSA | Cherokee, Wagoner | 3 hr |
| May 27, 2:21 PM CDT | River Flood Warning | TSA | Muskogee | 21 hr |
| May 27, 2:23 PM CDT | Areal Flood Advisory | TSA | Mayes | 3 hr |
| May 27, 6:40 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 2 hr |
| May 27, 6:55 PM CDT | Special Weather Statement | TSA | Okmulgee | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.